Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 596, NWS Little Rock, AR

June 21, 2011Polk County, Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 21, 2011, 8:26 PM CDT for Polk County, Scott County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 8:26 PM CDT (01:26 UTC)
Expired
Jun 21, 2011, 9:15 PM CDT
In force
49 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 6:43 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-327 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS54 KLZK 220126
SVRLZK
ARC113-127-220215-
/O.NEW.KLZK.SV.W.0596.110622T0126Z-110622T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POLK COUNTY IN WESTERN ARKANSAS...
  SOUTH CENTRAL SCOTT COUNTY IN WESTERN ARKANSAS...

* UNTIL 915 PM CDT

* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHEAST OF LAKE MENA...OR 10 MILES NORTHEAST OF MENA...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MENA...               LAKE MENA...          Y CITY...
  INK...                ACORN...              YOCANNA...
  WOLF PINNACLE...      ROUND TOP MTN...      POSEY HOLLOW...
  MILL CREEK REC AREA...                      LAMB MTN...
  LAKE WARD...          IRONS FORK MTN...     IRON FORK LAKE...
  GOLDSBERRY MTN...     FORAN GAP...          BRUSHY KNOB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3476 9394 3459 9394 3457 9426 3475 9427
TIME...MOT...LOC 0126Z 269DEG 15KT 3466 9409

$$

58

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:24 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 21, 6:24 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
624 PM CDT TUE JUN 21 2011

.AVIATION...
ISOLATED TSRA WILL CONTINUE TO DISSIPATE THIS EVENING...ALONG WITH
GUSTY WINDS. HAVE ADDED TEMPO GROUP FOR STRATUS DEVELOPMENT AT THE
SOUTHERN SITES WHERE RAIN FELL THIS MORNING. ALSO HAVE VCTS DURING
THE AFTERNOON HOURS ACROSS THE SOUTH...WHERE CONVECTION COULD SET
UP AS COLD FRONT SLOWLY MOVES ACROSS THE STATE WEDNESDAY.
&&

.PREV DISCUSSION... /ISSUED 301 PM CDT TUE JUN 21 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
A COLD FRONT WAS ENTERING NORTHWEST ARKANSAS THIS AFTERNOON. THE
FRONT WILL SAG INTO CENTRAL SECTIONS OF THE STATE BEFORE STALLING.
THE FRONT WILL ACT AS A FOCUS FOR ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS IN THE COMING DAYS.

STORMS HAVE HAD DIFFICULTY FORMING AHEAD OF THE FRONT THIS
AFTERNOON GIVEN CLOUDS/COOLING SURROUNDING PRECIPITATION THIS
MORNING. KEPT ISOLATED STORMS IN THE NORTHWEST HALF OF ARKANSAS
OVERNIGHT...WITH A LITTLE BETTER CHANCE FOR RAIN FARTHER
SOUTHEAST.

COULD HAVE MORE WIDESPREAD PRECIPITATION IN THE SHORT TERM IF
MCS HAPPENS TO FORM IN THE CENTRAL/SOUTHERN PLAINS...AND TRACKS
ALONG THE FRONT INTO THE REGION. THERE IS AN OUTSIDE CHANCE OF
OF THIS HAPPENING IN THE COMING DAYS.

OTHERWISE...RAIN WILL REMAIN HIT AND MISS. TEMPERATURES WILL BE
CLOSE TO NORMAL TO PERHAPS A LITTLE BELOW NORMAL.

LONG TERM...SATURDAY THROUGH TUESDAY
LONG TERM BEGINS WITH RIDGE TO THE SW OF AR...AND UPPER TOUGH TO THE
NE OVER THE GREAT LAKES REGION. THIS SETUP HAS AR IN NW FLOW
ALOFT...WITH TEMPS EXPECTED TO REMAIN NEAR NORMAL THIS COMING
WEEKEND IN THIS TYPE OF  UPPER FLOW. THIS SETUP ALSO BRINGS
INCREASED CHANCES FOR PRECIP AS COMPLEXES OF STORMS DEVELOP TO THE
NW AND MOVE SE OVER THE REGION IN THIS NW FLOW ALOFT...AROUND THE
PERIPHERY OF THE UPPER LEVEL RIDGE. DO EXPECT THIS SCENARIO THROUGH
MUCH OF THE WEEKEND...SO HAVE CONTINUED CHANCE POPS FOR MUCH OF THE
CWA. LOOKS LIKE BEST POPS WILL REMAIN ACROSS THE NERN TWO THIRDS OF
THE STATE...THOUGH SPECIFICS REGARDING EXACT TIMING OF THESE SYSTEMS
IS DIFFICULT TO PIN DOWN THAT FAR OUT. THERE WILL BE SOME POTENTIAL
FOR SVR WX AS WELL. BY EARLY NEXT WEEK...THE UPPER RIDGE IS EXPECTED
TO EXPAND BACK TO THE NORTH AND EAST...WITH MUCH OF THE CENTRAL
CONUS UNDER THE INFLUENCE OF A STRONG UPPER LEVEL RIDGE. EXPECT TEMPS
TO WARM BACK ABOVE NORMAL...WITH HOTTEST TEMPS EXPECTED BY THE
MIDDLE OF NEXT WEEK.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Jun 21, 8:00 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT TUE JUN 21 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
800 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SLOWLY SAG INTO ARKANSAS TONIGHT...AND DEVELOP
SCATTERED SHOWERS AND THUNDERSTORMS. A FEW ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY CONCERNS. THE THREAT OF SEVERE STORMS IS EXPECTED TO LOWER
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ONCE THE COLD FRONT MOVES INTO THE STATE IT WILL MEANDER ABOUT
ARKANSAS THROUGH THE END OF THE WEEK. THIS WILL ACT AS A TRIGGERING
MECHANISM FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY.
THE OVERALL THREAT FOR ANY SEVERE STORMS WILL BE QUITE LOW...WITH
ONLY AN ISOLATED PULSE STRONG TO SEVERE STORM POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE LIMITED
POTENTIAL FOR SEVERE STORMS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, Jun 21, 6:37 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 PM CDT TUE JUN 21 2011

ARZ037-220020-
SCOTT AR-
637 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT COUNTY UNTIL 715 PM
CDT...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEEKS...OR 9 MILES SOUTH OF HARTFORD.  THIS
STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OLIVER...             MORGAN SPRINGS...     LAKE HINKLE...
  BEAUCHAMP...          CAUTHRON...           BATES...
  WEEKS...              WALKER MTN...
  LITTLE PINES REC AREA...                    GIPSON...
  COALDALE...           BRAWLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3495 9439 3496 9437 3496 9431 3497 9428
      3497 9424 3499 9423 3499 9420 3479 9424
      3481 9446 3492 9446
TIME...MOT...LOC 2337Z 280DEG 2KT 3489 9440

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningLZKScott46 min
Jun 21, 7:31 PM CDTFlash Flood WarningLZKScott3 hr
Jun 21, 8:48 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott42 min
Jun 21, 10:27 PM CDTFlash Flood WarningLZKScott3 hr
Jun 22, 11:08 AM CDTRiver Flood AdvisoryLZKArkansas, Monroe36 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.